Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Taking Cozaar. Developed side effects. Have confusion and convulsions. Having cramps, weakness and heaviness in legs. Suggest medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 13395 Questions
Question
I HAVE BEEN TAKING COZAAR FOR SEVERAL MONTHS,FOR H.P.,STARTED TO DEVELOPED SEVERAL SIDE EFFECTS FROM IT,COFUSION,CONVULSIONS,MUSCLE PAIN OR CRAMPS,WEAKNESS OR HEAVINESS OF LEGS,TROUBLE SLEEPING PSYCHIATIC. PHYSICAN SUGGESTED I GET AN APPT., WITH NEOU., SHOULD I JUST STOP TAKING THIS MEDICINE?
Posted Sun, 27 Oct 2013 in Hypertension and Heart Disease
 
 
Answered by Dr. Michelle Gibson James 32 minutes later
Brief Answer:
can be discontinued under care of doctor

Detailed Answer:
HI, thanks for using healthcare magic

Cozaar belongs to the family of drugs called ARBs. Like all medications there are potential side effects. It can be associated with headache, fatigue, insomina, dizziness, back or leg pain (in 1 out of 100 users).

It is not known be be associated with confusion, psychiatric symptoms or convulsion though persons may experience medication differently.

You can consider discontinuing the medication to see if your symptoms abate but this should be done with your doctor's knowledge because your blood pressure would increase once the medication is discontinued.
Your doctor would add another anti hypertensive to cover you.

If your symptoms continue then it is unlikely that the medication was causing your symptoms and you should consider visiting a neurologist as suggested by your doctor.

At this visit you would have blood investigations done to determine if any electrolyte abnormalities are contributing to your symptoms.
In addition imaging such as a CT brain may be suggested.

I hope this helps, please feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor